Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Albuquerque, NM

July 8, 2013Bernalillo County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2013, 9:45 PM MDT for Bernalillo County, New Mexico. It was in force for 90 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2013, 9:45 PM MDT (03:45 UTC)
Expired
Jul 8, 2013, 11:15 PM MDT
In force
90 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 12 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 10:45 PM MDTFLASH FLOOD6 Ssw Albuquerque, NMHOMES FLOODED IN THE SOUTH VALLEY. EVACUATIONS TAKING PLACE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2910 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WGUS55 KABQ 090345
FFWABQ
NMC001-090515-
/O.NEW.KABQ.FF.W.0011.130709T0345Z-130709T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
945 PM MDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 1115 PM MDT

* AT 940 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH           
  FLOODING FROM A THUNDERSTORM AROUND THE SOUTH VALLEY. THE 
  STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH 
FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT DROWN. 

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE.

&&

LAT...LON 3515 10684 3503 10654 3492 10656 3505 10693

$$
3 follow-up statements
458 
WGUS75 KABQ 090405
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1005 PM MDT MON JUL 8 2013

NMC001-090515-
/O.CON.KABQ.FF.W.0011.000000T0000Z-130709T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
1005 PM MDT MON JUL 8 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR
CENTRAL BERNALILLO COUNTY...

AT 957 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING IN AND NEAR THE 
SOUTH VALLEY. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY 
STATIONARY. RADAR HAS ESTIMATED TWO INCHES OF RAIN AROUND THE
SOUTH VALLEY AND SOUTHWEST MESA OVER THE PAST HOUR. WHILE THE 
HEAVIEST RAIN IS OVER...LIGHT TO MODERATE RAIN WILL CONTINUE 
THROUGH AT LEAST 1030 PM WITH EXTENSIVE RUNOFF CONTINUING THROUGH 
1115 PM MDT. 

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL BERNALILLO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3515 10684 3503 10654 3492 10656 3505 10693

$$
074 
WGUS75 KABQ 090457
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1057 PM MDT MON JUL 8 2013

NMC001-090515-
/O.CON.KABQ.FF.W.0011.000000T0000Z-130709T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
1057 PM MDT MON JUL 8 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR
CENTRAL BERNALILLO COUNTY...

AT 1045 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED HOMES STILL 
FLOODED IN THE SOUTH VALLEY WITH EVACUATIONS NECESSARY. THE RAIN 
HAS MOSTLY ENDED BUT STANDING WATER AND RUNOFF WILL CONTINUE 
THROUGH 1115 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3515 10684 3503 10654 3492 10656 3505 10693

$$

40
968 
WGUS75 KABQ 090516
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1116 PM MDT MON JUL 8 2013

NMC001-090525-
/O.EXP.KABQ.FF.W.0011.000000T0000Z-130709T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
1116 PM MDT MON JUL 8 2013

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL BERNALILLO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. MINOR TO MODERATE FLOODING WILL CONTINUE...BUT THE 
THREAT FOR SIGNIFICANT AND WIDESPREAD FLASH FLOODING IS ENDING. 
THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3515 10684 3503 10654 3492 10656 3505 10693

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:34 PM MDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 8, 5:34 PM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT MON JUL 8 2013

.AVIATION...
00Z TAF CYCLE
UPPER HIGH TO PERSIST OVER CENTRAL NEW MEXICO THROUGH 09/12Z WITH SFC
LOW PRESSURE CENTERED OVER SOUTHEAST CO AND SOUTHWEST KS. TSRA
STRETCHED FROM SOUTHWEST TO NORTHEAST OVER NEW MEXICO WILL PERSIST
AND MOVE SLOWLY AND SOMEWHAT ERRATICALLY THROUGH 03Z AS THEY
SLOWLY DIMINISH...HOWEVER OUTFLOW BOUNDARIES MAY TRIGGER
ADDITIONAL STORM DEVELOP THROUGH THE EVENING. GENLY VFR CONDITIONS
ALTHOUGH MTS WILL BE BRIEFLY OBSCURED IN THE STRONGER STORMS IN
MVFR CIGS/VSBYS SFC WND GUSTS TO 40KT. AFT 06Z SHRA MAY BE ISOLD
OVR NRN AND CENTRAL NM AS MID LEVEL MOISTURE PLUME SHIFTS A BIT
NORTHWARD.

&&

.DISCUSSION...300 PM MDT MON JUL 8 2013...
THE CENTER OF HIGH PRESSURE AT 500 MB IS EXPECTED TO MIGRATE FROM
NEAR ALBUQUERQUE THIS AFTERNOON TOWARD THE FOUR CORNERS
TUESDAY...THEN EASTWARD ALONG THE NM/CO BORDER WEDNESDAY
NIGHT...BEFORE WOBBLING AROUND NE NM AND W KS THURSDAY THROUGH
SATURDAY NIGHT. THIS WILL CAUSE THE FAVORED LOCATION FOR
THUNDERSTORMS TO SHIFT WITH TIME.

THE UPPER HIGH WILL BUILD IN STRENGTH AS IT MIGRATES TOWARD THE FOUR
CORNERS TONIGHT THROUGH TUESDAY...AND THIS WILL PROBABLY BEGIN TO
CAP SOME OF THE CONVECTION THERE. HOWEVER...THERE WILL BE A
NOTICEABLE SHIFT IN THE THUNDERSTORM TRACK ACROSS CENTRAL PARTS OF
THE STATE TO MORE OF A NE TO SW DIRECTION BEGINNING THIS
EVENING...THEN E TO W BY WEDNESDAY. THIS SHOULD ENABLE STORMS TO
SHIFT EASTWARD OFF THE CENTRAL MOUNTAIN CHAIN INTO THE CENTRAL
VALLEY AFFECTING ALBUQUERQUE AND POINTS SOUTH BEGINNING TODAY...AS
FAR NORTH AS THE SANTA FE AREA BEGINNING TUESDAY...THEN EVEN
FARTHER NORTH TO AROUND TAOS WEDNESDAY. OTHERWISE...THE SOUTHWESTERN
AND NORTHERN MOUNTAINS WILL CONTINUE TO HAVE THE HIGHEST
THUNDERSTORM PROBABILITIES THROUGH MID WEEK. A BACK DOOR COLD
FRONT IS PROGGED TO SAG INTO THE NE PLAINS LATE TUESDAY INTO
WEDNESDAY...AND IT SHOULD BRING ENOUGH MOISTURE AND LIFT FOR THE
NE TO SEE AN UPTICK IN CONVECTIVE COVERAGE. DUE TO THE PROXIMITY
OF THE UPPER HIGH...HIGH TEMPERATURES WILL GENERALLY VARY FROM A
FEW TO AROUND 10 DEGREES ABOVE NORMAL TUESDAY AND
WEDNESDAY...THOUGH WEDNESDAYS READINGS SHOULD BE A BIT COOLER THAN
TUESDAYS ACROSS THE NE DUE TO THE BACK DOOR COLD FRONT.

WITH THE HIGH PRESSURE SYSTEM AT 500 MB SHIFTED MAINLY NE OF NM
THURSDAY THROUGH SATURDAY...A MORE TYPICAL MONSOON PATTERN WILL
DEVELOP WITH A MONSOON MOISTURE PLUME EXTENDING NORTHWARD FROM
MEXICO ACROSS AZ AND WESTERN NM. TEMPERATURES SHOULD RESPOND TO
THE MOISTURE AND PRESSURE PATTERN WITH NEAR AND A LITTLE BELOW
NORMAL READINGS ACROSS WESTERN AREAS...AND READINGS AS MUCH AS 8
DEGREES ABOVE NORMAL ALONG NEW MEXICOS EASTERN BORDER.

SUNDAY SHOULD SEE AN INCREASE IN CONVECTION AREAWIDE AS A
PRONOUNCED EASTERLY WAVE BEGINS TO TRACK SLOWLY WESTWARD FROM
SOUTH CENTRAL TX ACROSS SOUTHERN NM AND NORTHERN MEXICO. THE GFS
AND ECMWF SEEM TO BE SIGNALING OUR FIRST MONSOON BURST OF THE
SEASON SUNDAY THROUGH MONDAY...AND POSSIBLY EVEN TUESDAY IN
WESTERN AREAS AS THIS WAVE AND ATTENDANT SUBTROPICAL MOISTURE
CROSSES. MODEL DIFFERENCES ARE MAKING IT A BIT DIFFICULT TO PIN
DOWN THE MOST LIKELY AREAS FOR HEAVY PRECIPITATION AT THIS
TIME...SO STAY TUNED FOR FURTHER UPDATES.

44

&&

.FIRE WEATHER...
CHANCES FOR WETTING RAIN TO CONTINUE WITH SOME CHANGES TOWARD THE
END OF THE WEEK AND INTO EARLY NEXT WEEK AS ABOVE NORMAL
TEMPERATURES PERSIST.

ABOVE NORMAL PWATS CONTINUE OVER THE AREA AND THE ATMOSPHERE IS
FORECAST TO UNDERGO VERY LITTLE CHANGE OVER THE NEXT 48HRS. FAIR TO
GOOD HUMIDITY RECOVERIES ARE FORECAST WITH SOME EXCELLENT RECOVERIES
ABOVE TEN THOUSAND FEET. LIGHT STEERING FLOW MEANS THAT WETTING
RAINS ARE A GOOD BET FOR THE AREAS THAT GET RAIN. BY FRIDAY...THE
UPPER HIGH WILL HAVE MOVED NORTHEAST OF OUR AREA WITH DRY/WARM AIR
UNDERCUTTING IT ACROSS MUCH OF EASTERN AND CENTRAL NM. A MONSOONAL
PLUME OF MOISTURE WILL EXTENDED FROM NORTH TO SOUTH ACROSS ARIZONA
AND PORTIONS OF WESTERN NEW MEXICO...SO CHANCES FOR WETTING RAIN ON
FRIDAY AND SATURDAY WILL FAVOR WESTERN AREAS. EASTERN AREAS WILL
EXPERIENCE SOME DRYING WITH MINIMUM RHS TRENDING DOWN TOWARD THE END
OF THE WEEK...BUT REMAINING ABOVE CRITICAL THRESHOLDS.

BY SUNDAY NIGHT INTO MONDAY...EASTERLY FLOW WILL DEVELOP OVER THE
STATE AS THE RIDGE AXIS LIFTS NORTH AND MAKES WAY FOR A CLOSED
EASTERLY WAVE MOVING ACROSS TEXAS INTO NORTHERN MEXICO AND SOUTHERN
PORTIONS OF NEW MEXICO. THIS WILL LEAD TO AN UPTICK IN CHANCES FOR
WETTING RAIN AS ATMOSPHERIC MOISTURE SURGES. THIS UPTICK POTENTIALLY
LASTING THROUGH THE MIDDLE OF NEXT WEEK AS THE LATEST ECMWF SOLUTION
SHOWS A MORE TRADITIONAL MONSOON PATTERN DEVELOPING WITH THE UPPER
HIGH DISPLACED WELL EAST OF THE STATE AND SOUTHERLY FLOW IN THE MID
LEVELS OF THE ATMOSPHERE.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 8, 5:22 AM MDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 AM MDT MON JUL 8 2013

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
522 AM MDT MON JUL 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS OVER THE NORTHERN...WESTERN...AND CENTRAL HIGH
COUNTRY MAY PRODUCE LOCAL DOWNPOURS WITH FREQUENT LIGHTNING AND
SOME SMALL HAIL. DOWNPOURS ARE POSSIBLE ON THE BURN SCAR AREAS OF
CATRON AND LINCOLN COUNTY...AND OVER THE NORTHERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS DEVELOPING EACH DAY OVER THE
NORTHERN...WESTERN...AND CENTRAL HIGH COUNTRY MAY PRODUCE LOCAL
DOWNPOURS WITH FREQUENT LIGHTNING AND SOME SMALL HAIL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS...RAINFALL
IMPACTS...AND OBSERVED HAIL SIZES THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

SHY

In the hours before

Special weather statement, Jul 8, 4:07 PM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT MON JUL 8 2013

NMZ512-518-082230-
SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
407 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH
430 PM MDT...

AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANTA FE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL MAY COVER THE
GROUND.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE AND GLORIETA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3553 10573 3545 10605 3571 10609 3576 10588
TIME...MOT...LOC 2207Z 343DEG 2KT 3565 10595

34
Local storm report, Jul 8, 5:02 PM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT MON JUL 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      2 S SANTA FE            35.65N 105.95W
07/08/2013                   SANTA FE           NM   TRAINED SPOTTER

            1 TO 2 FEET OF WATER ON SOME ROADS ON SOUTH SIDE OF
            TOWN.

&&

EVENT NUMBER ABQ1301224

CHJ
Special weather statement, Jul 8, 9:03 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
903 PM MDT MON JUL 8 2013

NMZ507-519-090330-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
903 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO COUNTY THROUGH
930 PM MDT...

AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ON THE WEST SIDE OF ALBUQUERQUE IN THE AREA OF
INTERSTATE 40 AND 98TH STREET...MOVING WEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 139 AND 159...
  INTERSTATE 25 BETWEEN MILE MARKERS 216 AND 228...

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3495 10698 3518 10698 3514 10662 3496 10663
TIME...MOT...LOC 0300Z 092DEG 9KT 3506 10676
Special weather statement, Jul 8, 9:34 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
934 PM MDT MON JUL 8 2013

NMZ519-090400-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
934 PM MDT MON JUL 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO AND NORTHERN
VALENCIA COUNTIES THROUGH 1000 PM MDT...

AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE SOUTH VALLEY AND SOUTHEAST
ALBUQUERQUE...MOVING SOUTH TO SOUTHWEST AT 5 MPH.

HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL ACCOMPANY THESE
STORMS. SMALL HAIL AND WIND GUSTS TO AROUND 45 MPH ARE ALSO
POSSIBLE.

AREAS AFFECTED BY THIS STORM INCLUDE...ISLETA PUEBLO...BOSQUE
FARMS...PAJARITO AND PERALTA.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 167...
  INTERSTATE 25 BETWEEN MILE MARKERS 204 AND 225...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3479 10651 3483 10685 3512 10684 3508 10650
TIME...MOT...LOC 0332Z 010DEG 4KT 3500 10663

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:08 PM MDTAreal Flood AdvisoryABQSocorro, Valencia112 min
Jul 8, 6:22 PM MDTAreal Flood AdvisoryABQUnion113 min
Jul 8, 6:26 PM MDTFlash Flood WarningABQSocorro94 min
Jul 8, 6:39 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola111 min
Jul 8, 7:41 PM MDTAreal Flood AdvisoryABQSocorro109 min
Jul 8, 9:00 PM MDTAreal Flood AdvisoryABQBernalillo2 hr
Jul 8, 9:03 PM MDTSpecial Weather StatementABQBernalillo27 min
Jul 8, 9:28 PM MDTAreal Flood AdvisoryABQBernalillo92 min
Jul 8, 9:34 PM MDTSpecial Weather StatementABQBernalillo26 min
Jul 9, 2:23 PM MDTAreal Flood AdvisoryABQSanta Fe112 min
Jul 9, 3:06 PM MDTAreal Flood AdvisoryABQSanta Fe114 min
Jul 9, 3:19 PM MDTSpecial Weather StatementABQSanta Fe26 min
Jul 9, 3:38 PM MDTFlash Flood WarningABQSanta Fe112 min
Jul 9, 3:58 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 9, 4:22 PM MDTFlash Flood WarningABQLos Alamos, Sandoval, Santa Fe83 min
Jul 9, 4:34 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance116 min
Jul 9, 5:05 PM MDTSpecial Weather StatementABQBernalillo25 min
Jul 9, 5:21 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia114 min
Jul 9, 5:25 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval95 min
Jul 9, 5:40 PM MDTAreal Flood AdvisoryABQCatron110 min
Jul 9, 5:52 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, San Miguel113 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.